Georgia, 2007Hail and Damaging Wind in Georgia, November 26, 2007
November 26, 2007 · NWS CHS · 2 events in 2 counties and zones
A strong cold front pushed through southern South Carolina and Southeast Georgia and resulted in a couple severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed through southern South Carolina and Southeast Georgia and resulted in a couple severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Nov 26, 3:23 PM EST, 37 minutes earlier.
Area forecast discussion, Nov 26, 3:23 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EST MON NOV 26 2007
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE AREA OVERNIGHT BRINGING A
CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. AFTER THE FRONT MOVES
THROUGH...SURFACE HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH
THE END OF THE WEEK WITH NO MAJOR CHANCES OF RAIN AND MILD
TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT MOVING THROUGH CENTRAL AL WILL PUSH THROUGH SRN SC AND
SE GA AROUND MIDNIGHT. AHEAD OF THE FRONT EXPECT A LINE OF
SHOWERS AND A FEW THUNDERSTORMS. HAVE LIKELY POPS THROUGH
06Z...THEN DROP POPS OFF THEREAFTER WHEREBY AFTER 09Z INLAND AREAS
WILL HAVE NO MENTION OF PRECIP AND ONLY COASTAL LOCATIONS WILL
HAVE 20/30 POPS. WITH SOME INSTABILITY AND STRONG WIND FIELDS
PRESENT...A FEW STRONG STORMS ARE POSSIBLE INTO THE EVENING WITH
DAMAGING WINDS THE BIGGEST THREAT. HOWEVER...AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE. WILL HAVE TO WATCH TRENDS AND MAY ADD
SOMETHING TO THE HAZARDOUS WEATHER OUTLOOK IF THE THREAT LOOKS
GREAT ENOUGH. MIN TEMPS WILL LARGELY DEPEND ON THE AMOUNT OF
CLEARING AND COLD AIR ADVECTION BEHIND THE FRONT. ATTM...WILL GO
WITH UPPER 40S EXTREME WRN AREAS TO NEAR 60 ALONG THE COAST.
&&
.SHORT TERM /TUESDAY/...
AFTER MORNING CLOUDS CLEAR OUT OF THE AREA...EXPECT A MOSTLY SUNNY
DAY WITH SOME PASSING HIGH CLOUDS ASSOCIATED WITH A STRONG UPPER
JET. A NW LOW-LEVEL DOWNSLOPE FLOW SHOULD PUSH TEMPS INTO THE
UPPER 60S...A COMPROMISE BETWEEN THE COOLER MAV GUIDANCE AND
WARMER MET GUIDANCE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT EARLY IN THE EXTENDED
PERIOD...WITH SOLUTIONS DIVERGING SIGNIFICANTLY BY THE BEGINNING OF
NEXT WEEK. HIGH PRESSURE OVER THE MID-ATLANTIC STATES TUESDAY NIGHT
WILL SHIFT EASTWARD INTO THE ATLANTIC WEDNESDAY...ALLOWING A RETURN
FLOW TO SET UP OVER THE SOUTHEAST UNITED STATES. A COLD FRONT WILL
THEN PUSH THROUGH THE AREA ON THURSDAY...FOLLOWED BY HIGH PRESSURE
BUILDING BACK INTO THE REGION FRIDAY THROUGH SUNDAY. OVERALL
GUIDANCE DEPICTS A COLD FRONT PUSHING THROUGH THE AREA SUNDAY NIGHT
OR MONDAY...BUT TIMING OF THIS FEATURE IS QUITE UNCERTAIN AS CAN BE
EXPECTED THIS FAR OUT.
AS FOR FORECAST DETAILS...WILL MAINTAIN A RAIN FREE FORECAST TUESDAY
NIGHT THROUGH SATURDAY NIGHT. CAN/T ENTIRELY RULE OUT A SHOWER OR
TWO DEVELOPING IN RETURN FLOW REGIME AHEAD OF APPROACHING COLD FRONT
FOR WEDNESDAY NIGHT AND THURSDAY...BUT CHANCES APPEAR TOO LOW TO
MENTION IN FORECAST AT THIS TIME. GIVEN TIMING UNCERTAINTY WITH NEXT
COLD FRONT...WILL MENTION SLIGHT CHANCE OR LOW CHANCE POPS SUNDAY
THROUGH MONDAY. TEMPERATURES WILL GENERALLY REMAIN SEVERAL DEGREES
ABOVE NORMAL THROUGH THE EXTENDED PERIOD.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
CONDS CURRENTLY VFR AT BOTH TERMS AS STRONG SLY FLOW HAS ERODED
THE LOW CLOUDS/FOG FROM EARLIER THIS MORNING. A WARM FRONT LIFTING
N OVER THE AREA HAS ALLOWED FOR SOME WIND GUSTS AND THIS WILL
CONTINUE THROUGH THE AFTN HOURS. THE STEADIER SHOWERS/TSTMS TO THE
W SHOULD ARRIVE AT THE TERMS AROUND 00Z. LOOKS LIKE THE COLD FRONT
WILL PUSH THROUGH AROUND 06Z...OR SHORTLY THEREAFTER. SINCE THIS
IS LATER THAN PREVIOUSLY THOUGHT...HAVE DELAYED THE CLEARING UNTIL
AROUND DAYBREAK. HAVE KEPT VSBYS/CIGS IN THE MVFR RANGE BUT THERE
COULD BE SOME IFR OR LIFR CONDS...ESPECIALLY AT KSAV...WITH LOW
STRATUS BEHIND THE FRONT. STRONG LOW-LEVEL JETTING ASSOCIATED WITH
THE FRONT WILL CREATE LLWS CONDS FOR LATE TNGT.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS SHOULD PREVAIL TUESDAY
THROUGH SATURDAY. MVFR OR IFR CONDITIONS ARE POSSIBLE LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING DUE TO EARLY MORNING FOG AND POSSIBLY
SOME STRATOCU COMING IN OFF THE ATLC.
&&
.MARINE...
A WARM FRONT HAS PUSHED THROUGH THE WATERS WITH WINDS SLOWLY
INCREASING AHEAD OF AN APPROACHING COLD FRONT. SEAS WILL ALSO BE ON
THE INCREASE AS A FAVORABLE SLY FETCH INCREASES. SCA CONDS ARE
EXPECTED FOR ALL SC WATERS AND WILL CONTINUE FOR THE OUTER GA
WATERS. AS THE FRONT MOVES THROUGH LATE TONIGHT...WINDS WILL
GRADUALLY SHIFT TO WLY WHICH WILL CAUSE A DECREASE IN SEAS. HAVE
CUT BACK ON THE END TIME OF THE SCA FOR THE GA WATERS BEYOND 20
NM TO 10Z...THE SAME AS THE NEARSHORE SC WATERS.
TUESDAY NIGHT THROUGH SATURDAY...HIGH PRESSURE OVER THE MID-ATLANTIC
STATES TUESDAY NIGHT WILL SHIFT EASTWARD INTO THE ATLANTIC ON
WEDNESDAY. A COLD FRONT WILL BEGIN TO APPROACH THE REGION FROM THE
WEST WEDNESDAY NIGHT AND PUSH EAST THROUGH THE WATERS ON THURSDAY.
HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION THURSDAY NIGHT
THROUGH SATURDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW
SMALL CRAFT THRESHOLDS TUESDAY NIGHT THROUGH SATURDAY. THE ONLY
EXCEPTION MAY BE ACROSS THE OUTER GEORGIA WATERS TUESDAY NIGHT AND
WEDNESDAY...WHERE SEAS MAY BRIEFLY BUILD INTO THE THE SMALL CRAFT
RANGE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR AMZ350-352-374.
&&
RJB/JRJ
Hazardous weather outlook, Nov 26, 3:30 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EST MON NOV 26 2007
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
330 PM EST MON NOV 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG/SEVERE THUNDERSTORMS...SHOWERS AND A FEW THUNDERSTORMS WILL
MOVE THROUGH TONIGHT AHEAD OF A COLD FRONT WHICH WILL PUSH THROUGH
THE AREA AROUND MIDNIGHT. STRONG LOW-LEVEL WINDS WILL ACT WITH
SOME INSTABILITY TO CAUSE A FEW STORMS TO POSSIBLY BECOME STRONG
TO SEVERE THIS EVENING. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE...ESPECIALLY ACROSS SOUTHERN SOUTH CAROLINA WHERE THE
STRONGEST WIND FIELDS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...ANY
REPORTS OF SEVERE WEATHER ARE APPRECIATED.
RJB
In the hours before
Special weather statement, Nov 26, 3:12 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EST MON NOV 26 2007
GAZ088-099-100-114>116-137-138-262115-
BULLOCH-CANDLER-EVANS-INLAND BRYAN-INLAND
LIBERTY-LONG-SCREVEN-TATTNALL-
312 PM EST MON NOV 26 2007
...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...CANDLER COUNTY...BULLOCH COUNTY...SCREVEN COUNTY...
BRYAN COUNTY AND LIBERTY COUNTY THROUGH 415 PM EST...
AT 308 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
MILES WEST OF REIDSVILLE TO 23 MILES SOUTH OF ALTAMAHA...MOVING EAST
AT 45 MPH.
AREAS IN AND AROUND ALINE...ALLENHURST...ALTMAN...BELLVILLE...
BROOKLET...CAPTOLO...CLAXTON...COBBTOWN...COLLINS...DAISY...
DENMARK...DONALD...DOVER...FLEMINGTON...FORT STEWART...GEORGIA
SOUTHERN...GLENNVILLE...GROVELAND...GUM BRANCH...HAGAN...
HINESVILLE...HOPEULIKIT...LANIER...LEEFIELD...LUDOWICI...MANASSAS...
MCINTOSH...MENDES...METTER...MIDWAY...NEVILS...PEMBROKE...PORTAL...
PULASKI...REGISTER...REIDSVILLE...ROCKY FORD...STATESBORO...
STILSON...SYLVANIA...WALTHOURVILLE AND WOODCLIFF WILL BE IMPACTED
THROUGH 415 PM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Thunderstorm Wind, Tattnall
- When
- November 26, 4:00 PM EST
- Where
- Tattnall County, 2.24 mi SE of Hughland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Other Federal Agency
- Coordinates
- 32.010, -82.020
One pine tree was reported down between Glennville and Reidsville on Highway 23 South.
Hail, Effingham
- When
- November 26, 5:08 PM EST
- Where
- Effingham County, 3 mi ESE of Shawnee
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.470, -81.350
Penny size hail was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Georgia, November 26, 2007$25,000 · 55 kt wind · 1 event
- Dense Fog in Pennsylvania, November 26, 20075 events
- Heavy Snow in Montana, November 26 to 27, 20074 events
- Heavy Snow in Idaho, November 26 to 27, 20073 events
- Winter Storm in Montana, November 26 to 27, 20072 events
- Heavy Snow in Washington, November 26 to 27, 20071 event
- Heavy Snow in Washington, November 26 to 27, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61835, 61834.